MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCDF4L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an svt (supraventricular tachycardia) ablation with a ez steer¿ nav bi-directional electrophysiology catheter and the patient experienced pericardial effusion that required pericardiocentesis and medication.During an svt case, a pericardial effusion was noticed in the patient.After the physician had gone transseptal with a brk needle, the 4mm navistar¿ bi-directional catheter was then advanced into the left atrium.They had been mapping for about 30 seconds, when it was noticed that the patient's blood pressure was "increasing." the patient's sinus rate was "increasing" as well on the carto¿ 3 and recording system.The physician did try a different access point when attempting to gain transseptal access, prior to crossing the septum.The pericardial effusion was confirmed via echo (echocardiography), and the pericardial effusion was confirmed and located behind the left atrium.The medical intervention provided was a pericardiocentesis/medication, and it is unknown how much fluid was removed.Protamine and atropine was administered to the patient.The patient was reported to be stable.Physician believes perforation through the heart could have occurred during transeptal with brk needle but is unsure.The patient received extended hospitalization/monitorization after the case.The outcome was improved and the patient received the necessary treatment and recovered.Procedural act (activated clotting time) was unknown.One catheter exchange was performed.Only one transeptal puncture site was done.However, the doctor thinks a second site could have accidentally been punctured with the brk needle.No ablations were performed during this procedure.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31583033m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22137690
Report Number2029046-2025-01808
Device Sequence Number15491270
Product Code LPB
UDI-Device Identifier10846835002997
UDI-Public(01)10846835002997(17)280317(10)31583033M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBN7TCDF4L
Device Lot Number31583033M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Initial Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR CS,D,10 POLE,12 PIN,AUTOID; BRK NEEDLE; CARTO¿ 3 SYSTEM; SMARTABLATE® GENERATOR
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age13 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite